Jump to content



Photo

Checking In


  • Please log in to reply
4 replies to this topic

#1 emoothart

emoothart

    Advanced Member

  • Site Supporter
  • 41 posts

Posted 08 September 2016 - 06:02 PM

So, I've been bead-counting my way down (2-3 beads per day, pausing when physical symptoms arise), and I'm almost down to 50mg.  Feels like this will take FOREVER.  In the meantime I'm not having any real problems with physical withdrawal symptoms, but I definitely, definitely, definitely feel "under-medicated".  I'm dealing with recurrent depressive days and an underlying anxiety that is just really tough.  It isn't bad like it was before I started the cymbalta - I had been suicidal and self-harming - but it still feels pretty awful.  

 

I had wanted to get all the way off and try to find a "new normal", but I'm really wondering now if that is the best plan, since it seems clear that I really do need some kind of medical help managing the depression/anxiety?  I mean, if I feel this bad even on 50+mg?  So I've been thinking about doing a cross-taper onto something else, maybe Wellbutrin.  The problem is that my doctor doesn't know I'm lowering my dose (she always wants me to raise it!) and I'm sure that if I ask for a different drug she'll want to do a fast switch.  She's definitely NOT in the loop on the repercussions of this drug.  Sigh.  Maybe I just need to deal with feeling crappy until I can get down to 30 or 20, and then ask her for a cross-taper?  What do you all think?

 

Life-wise, we've made some changes to hopefully help me as I'm getting off this.  My big kids are in school now (previously we had homeschooled) and my toddler is in preschool 2 mornings each week to give me some space.  I'm focusing on spending that time doing things that help, like gardening, and reading, and singing, and yoga.  Also working on feeding myself in a healthy manner and maybe losing some weight. I feel like I'm doing all the right things, and am proud of myself for doing it, but that also makes it seem even more sad when I have all that good going for me, and I still feel so awful.  Because there's "no reason".  

 

Thanks everyone for being here.  I don't check in often enough, but I sure appreciate this site existing.

 

Emily


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,314 posts
  • LocationMissouri

Posted 09 September 2016 - 09:39 AM

Emily, good to hear from you. I am not sure the added depression and anxiety are returning symptoms as they often accompany Cymbalta withdrawal. It can be hard to tell the difference but time will tell. Hang in there.


#3 emoothart

emoothart

    Advanced Member

  • Site Supporter
  • 41 posts

Posted 09 September 2016 - 04:03 PM

I guess I've been thinking of them as returning symptoms because I've always had them, my whole life. So it just feels very familiar.  And since I've had them all my life, why would they be gone now?


#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,314 posts
  • LocationMissouri

Posted 09 September 2016 - 04:11 PM

It may be returning symptoms Emily but it is still too early yo tell. Once you can say your symptoms have not changed any for 3 months then I would say they are returning symptoms.


#5 Raven72

Raven72

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 909 posts
  • LocationSomewhere In The Stratosphere
  • why_joining:
    Additional support outside my atmosphere.

Posted 15 September 2016 - 09:05 AM

Emily,

 

So, wonderful to hear from you.  I am glad to see you are working your way through this.  It's good also that you have made some changes.  I hope they work out for you in helping with the stress and giving you some down time.  Please keep us posted and visit more often if necessary.

 

Raven





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users